Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 274, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 14, 2014, 10:05 AM EDT for 4 counties in Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2014, 10:05 AM EDT (14:05 UTC)
- Expired
- Oct 14, 2014, 10:45 AM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Franklin County, FL, Gulf County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 85 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 4:27 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
712
WUUS52 KTAE 141405
SVRTAE
FLC037-045-077-129-141445-
/O.NEW.KTAE.SV.W.0274.141014T1405Z-141014T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM EDT TUE OCT 14 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...EASTPOINT...APALACHICOLA...
SOUTHERN LIBERTY COUNTY IN FLORIDA...
WAKULLA COUNTY IN FLORIDA...
EAST CENTRAL GULF COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1045 AM EDT/945 AM CDT/
* AT 901 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF APALACHICOLA...OR
NEAR TILTON...AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOWARD CREEK...BEVERLY...GREEN POINT...HAYS PLACE...FRANKLIN...
CREELS...BUCK SIDING...WILLIS LANDING...FORT GADSDEN...HIGH
BLUFF...SUMATRA...KERN...OWENS BRIDGE...MORGAN PLACE...WILMA...TWIN
POLE...CENTRAL CITY...NIXON GARDEN...JENSEN PLACE...VILAS...EAST
CAMP...POPLAR CAMP...SANBORN...JEWEL FIRE TOWER...LIBERTY...
SOPCHOPPY...SMITH CREEK AND CLIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2971 8490 2971 8488 2973 8492 2978 8489
2971 8499 2970 8504 2971 8510 2978 8524
3037 8490 3015 8438 2975 8483 2973 8488
2969 8489
TIME...MOT...LOC 1405Z 219DEG 42KT 2984 8505
$$
11-MOORE1 follow-up statement
732
WWUS52 KTAE 141426
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1026 AM EDT TUE OCT 14 2014
FLC037-045-077-129-141445-
/O.CON.KTAE.SV.W.0274.000000T0000Z-141014T1445Z/
GULF FL-FRANKLIN FL-WAKULLA FL-LIBERTY FL-
1026 AM EDT TUE OCT 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM
EDT/945 AM CDT/ FOR SOUTHERN LIBERTY...WESTERN WAKULLA...CENTRAL
FRANKLIN AND EAST CENTRAL GULF COUNTIES...
AT 1023 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OWENS
BRIDGE...OR 17 MILES NORTH OF EASTPOINT...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERN...
MORGAN PLACE...WILMA...TWIN POLE...CENTRAL CITY...NIXON GARDEN...
JENSEN PLACE...VILAS...EAST CAMP...POPLAR CAMP...SANBORN...JEWEL FIRE
TOWER...LIBERTY...SOPCHOPPY...SMITH CREEK AND CLIO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2973 8492 2978 8489 2973 8497 2981 8511
3037 8490 3015 8439 2975 8483 2973 8488
2971 8488
TIME...MOT...LOC 1426Z 219DEG 42KT 3003 8487
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 2:39 AM EDT, 7 hours 26 minutes earlier.
Area forecast discussion, Oct 14, 2:39 AM EDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
239 AM EDT Tue Oct 14 2014
...ACTIVE WEATHER EXPECTED TODAY WITH THE POTENTIAL FOR SEVERE
STORMS AND FLASH FLOODING ACROSS PORTIONS OF THE AREA...
.Near Term [Through Today]...
A squall line moving into our westernmost zones at 06Z will
continue to sweep from west to east across the region today
bringing with it a threat for severe storms and heavy rainfall. A
tornado watch is in effect for all of our western zones including
portions of SW GA and the western Big Bend until 7 am EDT. This
watch will likely be extended eastward as the day progresses. By 9
am, the leading edge of the squall line should be near an Albany
to Tallahassee to Apalachicola line and east of our FA by early to
mid afternoon. The severe threat will end in the wake of the
squall line but rain chances won't end until the passage of the
cold front.
The main severe weather threat continues to be damaging straight
line winds, with a few isolated tornadoes possible. The flash flood
threat will come from the potential for training convection from
south to north out ahead of the main squall line over areas that
have already seen several inches of rain.
.Short Term [Tonight Through Thursday]...
The cold front should be near TLH by 00Z Wednesday and completely
east of the area by 06-08Z. Even at this short time range, there are
timing differences of a few hours among the models. Evening PoPs
will range from categorical over the southeast FL Big Bend counties
to chance over the rest of the Big Bend and Southwest GA. A much
drier and cooler air mass will settle in behind the front to bring
some classic October weather to the region for Wednesday and
Thursday. Afternoon highs will actually be a couple of degrees below
normal, around 80 in FL with upper 70s to the north. Overnight lows
Wednesday night will drop several degrees below normal ranging from
the mid 50s at the coast to the upper 40s across the normally cooler
areas west of an ABY to TLH line.
.Long Term [Thursday Night Through Tuesday]...
Dry weather is expected through the period with high pressure in
the wake of the strong cold front on Tuesday. Temperatures will
be within a few degrees of average for this time of year.
&&
.Aviation...
[Through 06Z Wednesday] Numerous showers and thunderstorms will
cross the area today ending from west to east from midday through
the early evening. MVFR conditions will be most common in
thunderstorms, but brief periods of IFR will also occur in the
heavier showers. Winds will also be quite gusty in storms. Strong
southerly winds will shift to the WNW behind a cold front during
the latter part of the period, with VFR conditions then
prevailing.
&&
.Marine...
Small craft advisory conditions will continue today, but end with
the passage of a cold front. Moderate west to northwest winds will
then persist below headline criteria through Thursday with lighter
winds arriving for Friday and Saturday as high pressure builds over
the waters.
&&
.Fire Weather...
Widespread showers and thunderstorms will end from west to east
later today and this evening as a strong cold front pushes through.
A cooler and much drier airmass will settle into the area for the
remainder of the week but Red Flag conditions are not expected.
&&
.Hydrology...
Radar estimates and rain gages indicates that 1-2 inch rainfall
totals have been common from the western FL Big Bend west across the
FL Panhandle and north into Southeast AL. However, there have been a
few bands of higher amounts in the 5-7 inch range. These areas are
primed and any additional rainfall (which is expected) could very
well result in flash flooding. The most vulnerable counties are
southeast Walton, Washington, eastern Homes, western Jackson, Gulf,
western Franklin and southern Liberty. An additional 1-2 inches of
rainfall will be common across the area with locally higher amounts
up to 5 inches or so. The flash flood watch will remain in place.
While some of the flashier streams and creeks could see some sharp
rises, flooding of main stem rivers is not anticipated.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 83 55 80 50 80 / 90 40 10 0 0
Panama City 80 58 79 56 79 / 90 10 0 0 0
Dothan 80 52 77 49 78 / 80 10 0 0 0
Albany 80 54 78 50 79 / 90 30 10 0 0
Valdosta 82 58 79 50 79 / 90 70 10 0 0
Cross City 84 64 81 51 80 / 80 80 10 0 0
Apalachicola 82 58 78 55 79 / 100 20 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...Flash Flood Watch through this afternoon for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Gadsden-
Holmes-Inland Bay-Inland Franklin-Inland Gulf-Inland Walton-
Jackson-Liberty-South Walton-Washington.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through this afternoon for Clay-Decatur-Early-
Miller-Seminole.
AL...Flash Flood Watch through this afternoon for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 5 PM EDT this afternoon for Apalachee
Bay-Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM-Coastal waters from Apalachicola
to Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...BARRY
SHORT TERM...WOOL
LONG TERM...DVD
AVIATION...WOOL
MARINE...WOOL
FIRE WEATHER...BARRY
HYDROLOGY...WOOLIn the hours before
Local storm report, Oct 14, 6:33 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
633 AM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG PANAMA CITY BEACH 30.21N 85.85W
10/14/2014 BAY FL PUBLIC
DELAYED REPORT. A SIGN AND TREE LIMBS BLOWN DOWN.
&&
08-LAMERSLocal storm report, Oct 14, 7:04 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
704 AM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM TSTM WND DMG SANTA ROSA BEACH 30.39N 86.23W
10/14/2014 WALTON FL 911 CALL CENTER
COUPLE OF TREES DOWN AROUND SANTA ROSA BEACH
&&
DVDLocal storm report, Oct 14, 7:39 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
739 AM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG ENTERPRISE 31.31N 85.85W
10/14/2014 COFFEE AL LAW ENFORCEMENT
TREE DOWN IN ENTERPRISE
&&
DVDLocal storm report, Oct 14, 8:01 AM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 AM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 1 WSW GRACEVILLE 30.95N 85.54W
10/14/2014 HOLMES FL 911 CALL CENTER
TREE DOWN ON JS JONES RD.
&&
WESTONLocal storm report, Oct 14, 8:02 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
802 AM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 1 ESE WAUSAU 30.63N 85.58W
10/14/2014 WASHINGTON FL 911 CALL CENTER
TREE DOWN AT OLIE AND AMBUS ROADS.
&&
WESTONLocal storm report, Oct 14, 8:04 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 AM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM TSTM WND DMG 1 SSW RIVERSIDE 30.47N 85.67W
10/14/2014 WASHINGTON FL 911 CALL CENTER
TREE DOWN AT PINE RIDGE AND ROLLING PINES ROADS.
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:27 PM EDT | Tornado Warning | TAE | Franklin, Liberty | 33 min |
| Oct 13, 8:41 PM EDT | Special Marine Warning | TAE | 34 min | |
| Oct 13, 9:27 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Oct 13, 9:53 PM EDT | Tornado Warning | TAE | Franklin, Liberty | 25 min |
| Oct 13, 10:26 PM EDT | Tornado Warning | TAE | Franklin, Liberty | 34 min |
| Oct 13, 10:57 PM EDT | Tornado Warning | TAE | Liberty | 30 min |
| Oct 13, 11:12 PM EDT | Special Marine Warning | TAE | 63 min | |
| Oct 14, 1:24 AM EDT | Special Marine Warning | TAE | 36 min | |
| Oct 14, 2:14 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 31 min |
| Oct 14, 2:19 AM EDT | Special Marine Warning | TAE | 101 min | |
| Oct 14, 2:41 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 49 min |
| Oct 14, 2:57 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 48 min |
| Oct 14, 3:18 AM EDT | Severe Thunderstorm Warning | TAE | Bay | 27 min |
| Oct 14, 3:21 AM EDT | Flash Flood Warning | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Oct 14, 3:45 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 30 min |
| Oct 14, 3:54 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Oct 14, 4:03 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 42 min |
| Oct 14, 4:34 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 41 min |
| Oct 14, 4:55 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Oct 14, 6:05 AM EDT | Special Marine Warning | TAE | 115 min | |
| Oct 14, 6:29 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 46 min |
| Oct 14, 6:37 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Wakulla | 23 min |
| Oct 14, 7:20 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 55 min |
| Oct 14, 8:15 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Oct 14, 8:29 AM EDT | Tornado Warning | TAE | Franklin | 31 min |
| Oct 14, 8:57 AM EDT | Tornado Warning | TAE | Franklin, Liberty, Wakulla | 13 min |
| Oct 14, 9:26 AM EDT | Flash Flood Warning | TAE | Gadsden, Leon | 3 hr |
| Oct 14, 9:47 AM EDT | Flash Flood Warning | TAE | Leon | 3 hr |
| Oct 14, 10:07 AM EDT | Tornado Warning | TAE | Leon | 23 min |
| Oct 14, 10:17 AM EDT | Special Marine Warning | TAE | 118 min | |
| Oct 14, 10:44 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 46 min |
| Oct 14, 11:21 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Wakulla | 39 min |
| Oct 14, 11:44 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 61 min |
| Oct 14, 12:02 PM EDT | Special Marine Warning | TAE | 118 min | |
| Oct 14, 12:19 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.